Dr Jim Belk

  • Lecturer in Pure Mathematics (Mathematics)

telephone: 01413306527
email: Jim.Belk@glasgow.ac.uk
pronouns: He/him/his

School of Mathematics & Statistics, Room 426, University of Glasgow

Import to contacts

ORCID iDhttps://orcid.org/0000-0002-9392-3378

Biography

Personal Website: https://jimbelk.github.io/web/

Research interests

My research interests include geometric group theory, dynamical systems, and fractal geometry. Within group theory, I am especially interested in discrete groups of homeomorphisms such as Thompson's groups and self-similar groups, and associated questions about computability, finiteness properties, and embeddings. Within dynamical systems my main interest is complex dynamics, including Thurston equivalence of branched covers, connections to mapping class groups and Teichmüller theory, and the topology and quasiconformal geometry of Julia sets. I am also interested in dynamics of homeomorphisms more broadly, including symbolic dynamics, as well as homeomorphism groups of fractals.

Research groups

Publications

List by: Type | Date

Jump to: 2024 | 2023 | 2022 | 2021
Number of items: 7.

2024

Belk, J. , Bleak, C., Quick, M. and Skipper, R. (2024) Type systems and maximal subgroups of Thompson’s group V. Transactions of the American Mathematical Society, (Accepted for Publication)

2023

Belk, J. and Matucci, F. (2023) Conjugator length in Thompson’s groups. Bulletin of the London Mathematical Society, 55(2), pp. 793-810. (doi: 10.1112/blms.12757)

Belk, J., Elliott, L. and Matucci, F. (2023) A short proof of Rubin’s theorem. Israel Journal of Mathematics, (Accepted for Publication)

2022

Belk, J. , Lanier, J., Margalit, D. and Winarski, R. R. (2022) Recognizing topological polynomials by lifting trees. Duke Mathematical Journal, 171(17), pp. 3401-3480. (doi: 10.1215/00127094-2022-0043)

Belk, J., Hyde, J. and Matucci, F. (2022) Embedding Q into a finitely presented group. Bulletin of the American Mathematical Society, 59, pp. 561-567. (doi: 10.1090/bull/1762)

Belk, J. and Zaremsky, M. C. B. (2022) Twisted Brin-Thompson groups. Geometry and Topology, 26(3), pp. 1189-1223. (doi: 10.2140/gt.2022.26.1189)

2021

Belk, J. , Bleak, C. and Matucci, F. (2021) Rational embeddings of hyperbolic groups. Journal of Combinatorial Algebra, 5(2), pp. 123-183. (doi: 10.4171/JCA/52)

This list was generated on Sat Jul 20 23:30:01 2024 BST.
Jump to: Articles
Number of items: 7.

Articles

Belk, J. , Bleak, C., Quick, M. and Skipper, R. (2024) Type systems and maximal subgroups of Thompson’s group V. Transactions of the American Mathematical Society, (Accepted for Publication)

Belk, J. and Matucci, F. (2023) Conjugator length in Thompson’s groups. Bulletin of the London Mathematical Society, 55(2), pp. 793-810. (doi: 10.1112/blms.12757)

Belk, J., Elliott, L. and Matucci, F. (2023) A short proof of Rubin’s theorem. Israel Journal of Mathematics, (Accepted for Publication)

Belk, J. , Lanier, J., Margalit, D. and Winarski, R. R. (2022) Recognizing topological polynomials by lifting trees. Duke Mathematical Journal, 171(17), pp. 3401-3480. (doi: 10.1215/00127094-2022-0043)

Belk, J., Hyde, J. and Matucci, F. (2022) Embedding Q into a finitely presented group. Bulletin of the American Mathematical Society, 59, pp. 561-567. (doi: 10.1090/bull/1762)

Belk, J. and Zaremsky, M. C. B. (2022) Twisted Brin-Thompson groups. Geometry and Topology, 26(3), pp. 1189-1223. (doi: 10.2140/gt.2022.26.1189)

Belk, J. , Bleak, C. and Matucci, F. (2021) Rational embeddings of hyperbolic groups. Journal of Combinatorial Algebra, 5(2), pp. 123-183. (doi: 10.4171/JCA/52)

This list was generated on Sat Jul 20 23:30:01 2024 BST.